MAUDE Adverse Event Report: COVIDIEN (IRVINE) CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

COVIDIEN (IRVINE) CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-10-30-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device not returned as it was discarded at the site.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.Per the instructions for use (ifu): successful coil detachment must be verified by fluoroscopic monitoring to ensure that the coil has detached.Slowly pull back the implant pusher while watching the fluoroscopy to make sure that the coil does not move.In the unlikely event the coil moves, repeat steps 12-14.If necessary, advance the implant pusher to re-establish the coil and catheter marker alignment.Verify coil detachment as above.If you wish to confirm detachment, grasp the positive load indicator between your thumb and forefinger of your left hand and the proximal end of the implant delivery pusher with your thumb and forefinger of your right hand.Gently pull on the proximal end of the implant delivery pusher.If it moves freely from the hypo-tube, the system is detached properly.If it does not, repeat steps 13-15.Note: if the coil does not detach after 3 attempts, discard the i.D.(instant detacher) and replace with a new i.D.(instant detacher).In the rare event that the coil does not detach and cannot be removed from the implant delivery pusher, use the following steps for detachment.Grip the hypotube approximately 5 cm distal of the positive load indicator at the hypotube break indicator and bend the implant delivery pusher just distal to the hbi 180 degrees.Next straighten the pusher back, continue bending and straightening until the pusher tubing opens exposing the release element.Gently separate the proximal and distal ends of the open pusher.Then, under fluoroscopy, pull the proximal portion of the implant delivery pusher approximately 2-3 cm to confirm implant detachment per ifu.Once coil detachment had been detected and fluoroscopically confirmed slowly withdraw the implant pusher from the micro catheter.In case of: a.A false positive (attempted detachment failed), remove coil from treatment area and micro catheter and replace with a new concerto¿ detachable coil.B.A false negative (coil becomes prematurely detached), remove implant pusher and: i.Advance next coil to push remaining tail of prematurely detached coil into treatment area ii.Remove prematurely detach coil with the appropriate retrieval device.Warning- the i.D.(instant detacher) is intended for a maximum of 25 cycles.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the.021 renegade catheter was in place and one pv 10-30 3d coil was placed nicely inside sack and detached with no issues (manual detachment).A second coil, nv 10-30 was deployed.The coil was retracted for re-position.At this point something was noted to be wrong.The coil couldn't be really pushed out, so it was withdrawn (the entire coil and wire).The wire was tough to withdraw, but it kept coming, then an unfamiliar part was felt when grabbed, as if something was unraveling.The rep stepped out of the room.When he returned a new coil was being placed inside the aneurysm.It was believed that the first coil did not detach outside the micro catheter.When the second coil was pushed through the micro catheter, it must of inter twined with the first coil.Manual detachment was the only detachment method used.One attempt was made.The devices were reported not to have been used per the instructions for use, as a continuous flush was not used.No patient injury occurred.No images are available.The devices were reported to have been discarded at the site.The unruptured, aneurysm was in the left internal iliac.The max and neck diameter were both 8mm.The anatomy and blood flow were reported to be normal.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8401369
Report Number2029214-2019-00173
Device Sequence Number16638039
Product Code KRD
UDI-Device Identifier00847536026483
UDI-Public00847536026483
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Model NumberPV-10-30-3D
Device Lot NumberA612478
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1